Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 92, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2016, 5:42 PM CDT for Collin County, Dallas County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2016, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 19, 2016, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:00 PM CDT | FLASH FLOOD | 4 Ene Irving, TX | SPOTTER REPORTED STREETS FLOODED NEAR IRVING WITH MULTIPLE STRANDED VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
001
WGUS54 KFWD 192242
FFWFWD
TXC085-113-200145-
/O.NEW.KFWD.FF.W.0092.160819T2242Z-160820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 540 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
AUTOMATED GAUGES NEAR ADDISON AND IRVING RECORDED GREATER THAN ONE
INCH OF RAIN HAD FALLEN IN THE LAST 30 MINUTES WITH ADDITIONAL
HEAVY RAINFALL POSSIBLE. THIS RAINFALL WILL LEAD TO EXCESSIVE
WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST
VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DALLAS...PLANO...GARLAND...IRVING...MCKINNEY...CARROLLTON...
FRISCO...RICHARDSON...GRAPEVINE...COPPELL...FARMERS BRANCH...
UNIVERSITY PARK...SACHSE...ADDISON...HIGHLAND PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3340 9639 3334 9638 3335 9629 3322 9630
3298 9657 3284 9666 3277 9703 3299 9703
3299 9684 3318 9684 3340 9669
$$
CARLAW1 follow-up statement
871
WGUS74 KFWD 200032
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT FRI AUG 19 2016
TXC085-113-200039-
/O.CAN.KFWD.FF.W.0092.000000T0000Z-160820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLIN TX-DALLAS TX-
732 PM CDT FRI AUG 19 2016
...THE FLASH FLOOD WARNING FOR COLLIN AND NORTHERN DALLAS COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT...ALTHOUGH RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL
LEAD TO WATER COVERING LOW-WATER CROSSINGS. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES.
LAT...LON 3340 9639 3334 9638 3335 9629 3322 9630
3298 9657 3284 9666 3277 9703 3299 9703
3299 9684 3318 9684 3340 9669
$$
CARLAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:44 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 19, 3:44 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 344 PM CDT FRI AUG 19 2016 .SYNOPSIS... Heavy rain continues across the northern portions of the CWA this afternoon and evening and more rain is expected through the weekend and early next week. A front will move into the region on Saturday and stall, resulting in a couple of episodes of additional showers and storms through Sunday evening before the front lifts back north. Heavy rainfall resulting in instances of flooding will be possible, and a Flash Flood Watch has been issued for a good portion of the Region. && .SHORT TERM...Through Sunday. Widespread rain continues this afternoon across the northern half of North Texas, mainly north of Interstate 20. South of this area, including our Central Texas counties, isolated showers have been ongoing for much of the day. The main impacts have been northwest of the DFW area where flooding is ongoing in parts of Young, Jack, and Wise counties. Parts of Young County have already picked up over 6 inches of rain today. Heavy rainfall continues to fall in these counties, spreading east into the I-35 corridor. The showers and storms are being aided by a few weak shortwaves moving across the region. As these shortwaves exit the region, there may be a break in the rain for possibly a few hours during the overnight period. As a front approaches the region early Saturday morning, the next round of rain will begin. The rain activity is expected to be enhanced by a shortwave moving northeast across the region during the day. Much of the region is expected to receive rain and will carry high PoPs throughout the day. Heavy rainfall will be possible with ample moisture still in place, and areas that have already received several inches of rain this week may be impacted again. The rain activity will help slide the front into the region on Saturday, and it will stall somewhere across the middle of the CWA. Confidence is low in where exactly the front will stall, but there is some agreement between the models that the surface front will stall south of I-20 with the H850-700 front sloping northwards, possibly closer to Interstate 20. The location of the stalled front will be important as it will affect where the rain redevelops on Sunday. In addition, the models are in disagreement on where a surface low will develop and how it will impact our rain chances for Sunday. Due to the above uncertainties, will carry 60 PoPs Saturday night through Sunday across a large portion of the CWA. Heavy rainfall will again be possible on Sunday. Have issued a Flash Flood Watch from now through Sunday evening for locations along and southwest of a line from Olney to Denton to Ennis to Athens. Decided to start the Watch this afternoon as flooding and heavy rain are already ongoing in parts of the Watch area, despite the fact that there may be a break in the rain activity tonight and possibly Saturday night. && .LONG TERM...Monday through Friday. On Monday, best rain chances shift west of the region and across our western counties as the upper level ridge builds in from the east some with an upper level trough still to our west. Depending on how much rain fall across our western counties through Sunday, the Flash Flood Watch may have to be extended for the western portions of the CWA through Monday. Rain chances decrease Tuesday through Thursday as we remain between the upper level trough to our west and the ridge to our east. With humid southwest flow aloft, we don't completely loose the rain chances but for now they are lower at 20-30 percent. During this period, rain chances are confined across our northwestern half again. The upper level trough will approach the region late in the week which may increase rain chances by Friday. JLDunn && .AVIATION... /18Z TAFS/ North Texas continues to be in a favorable area of scattered showers and a few thunderstorms through late this afternoon with weak forcing continuing in a very moist environment. The main area of precipitation will continue to extend from the Metroplex north and west through mid afternoon where some locally heavy rainfall will occur. Temporary reductions in visibility to 3SM or less can be expected through mid afternoon. Showers will prevail for the majority of the time...although there should be an increase in lightning activity through mid afternoon so will include TSRA in the latest TAFs. Otherwise...MVFR conditions are likely to prevail with some brief breaks in the precipitation resulting in VFR cigs. There should be a break in the precipitation later this evening then another increase later tonight ahead of an approaching cold front. Will have SHRA VCTS back in the forecast by 9Z tonight with best timing expected during the early morning hours on Saturday as the front moves into the area. Scattered thunderstorms could persist into the afternoon but will make further adjustments in later TAF issuances. At Waco...coverage of showers/storms this afternoon should be a little less so will only have VCSH. MVFR cigs should gradually become VFR over the next couple of hours. Scattered showers and thunderstorms are expected to increase in coverage later tonight into early Saturday morning with the approach of the cold front and will likely persist into the afternoon hours. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 83 71 82 72 / 60 80 60 60 40 Waco 74 85 70 82 72 / 30 80 60 60 40 Paris 73 82 69 85 69 / 60 80 50 40 20 Denton 73 83 69 85 69 / 60 80 60 60 30 McKinney 75 83 69 85 70 / 60 80 60 60 30 Dallas 75 84 72 83 72 / 50 80 60 60 40 Terrell 75 83 71 83 71 / 50 80 60 60 40 Corsicana 75 85 72 82 73 / 40 80 60 60 40 Temple 72 85 72 83 71 / 30 70 60 60 40 Mineral Wells 72 85 67 81 68 / 60 80 60 60 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Sunday evening for TXZ100>103-115>119- 129>135-141>148-156>162-174-175. && 91/82
Hazardous weather outlook, Aug 19, 3:57 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 357 PM CDT FRI AUG 19 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 357 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE BEST THUNDERSTORM CHANCES ALONG AND NORTH OF INTERSTATE 20. SEVERE WEATHER IS NOT EXPECTED. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS. WITH A TROPICAL-LIKE AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL WILL CONTINUE TO OCCUR WHICH MAY CAUSE FLOODING. A FLASH FLOOD WATCH IS NOW IN EFFECT ALONG AND SOUTHWEST OF A LINE FROM OLNEY TO DENTON TO ENNIS TO ATHENS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS WEEKEND AS A FRONT MOVES INTO THE AREA AND STALLS. LOCALIZED HEAVY RAINS WILL CONTINUE TO PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND SOUTHWEST OF A LINE FROM OLNEY TO DENTON TO ENNIS TO ATHENS THROUGH SUNDAY EVENING. THUNDERSTORM CHANCES WILL CONTINUE MONDAY AND TUESDAY ACROSS NORTH AND CENTRAL TEXAS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL MAY PRODUCE ISOLATED AREAS OF FLOODING OR EXACERBATE ONGOING FLOODING. THERE ARE LOW CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY ALONG AND NORTH OF A COMANCHE TO WAXAHACHIE TO SULPHUR SPRINGS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...REPORTS OF FLOODING ARE APPRECIATED. JLDUNN
In the hours before
Local storm report, Aug 19, 12:39 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD OLNEY 33.37N 98.77W
08/19/2016 YOUNG TX EMERGENCY MNGR
SEVERAL HOMES ARE BEING EVACUATED DUE TO HIGH WATER IN
OLNEY.Local storm report, Aug 19, 1:15 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HEAVY RAIN OLNEY 33.37N 98.77W
08/19/2016 E6.00 INCH YOUNG TX TRAINED SPOTTER
MEASURED RAINFALL OF 6 INCHES REPORTED IN OLNEY BETWEEN
9 AM AND 1 PM.Local storm report, Aug 19, 4:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD OLNEY 33.37N 98.77W
08/19/2016 YOUNG TX EMERGENCY MNGR
SOUTHBOUND LANE OF HIGHWAY 79 NEAR OLNEY REMAINS SHUT
DOWN DUE TO FLASH FLOODING. 7.1 INCHES RECORDED SINCE 8
AM.Local storm report, Aug 19, 4:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD OLNEY 33.37N 98.77W
08/19/2016 YOUNG TX PUBLIC
TWITTER PHOTO SHOWING PORTIONS OF GRIFFIN PARK IN OLNEY
UNDERWATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:19 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Aug 18, 9:05 PM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 3 hr |
| Aug 19, 7:30 AM CDT | Areal Flood Advisory | FWD | Young | 2 hr |
| Aug 19, 9:13 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 2 hr |
| Aug 19, 11:15 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Aug 19, 11:39 AM CDT | Flash Flood Warning | FWD | Young | 6 hr |
| Aug 19, 1:17 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 1:59 PM CDT | Areal Flood Advisory | FWD | Wise | 6 hr |
| Aug 19, 2:36 PM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 114 min |
| Aug 19, 2:49 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 33 more | 43 hr |
| Aug 19, 3:12 PM CDT | Areal Flood Advisory | FWD | Parker, Tarrant | 3 hr |
| Aug 19, 4:09 PM CDT | Areal Flood Advisory | FWD | Jack | 2 hr |
| Aug 19, 4:28 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Aug 19, 4:34 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Aug 19, 4:41 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 19, 5:08 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Aug 19, 5:39 PM CDT | River Flood Warning | FWD | Parker | 19 hr |
| Aug 19, 5:51 PM CDT | Areal Flood Warning | FWD | Young | 3 hr |
| Aug 19, 6:08 PM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| Aug 19, 6:56 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.